| Catalog Number |
3507100BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
01/14/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture.(b)(6).Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation primary with mentor memorygel breast implants 200cc (l) and 100cc (r) and experienced bilateral rupture and capsular contracture baker grade ii on the right side.As a result, the patient underwent bilateral removal on (b)(6) 2019.This report is for the right side.
Additional Manufacturer Narrative
On 5/9/2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The manufacture date for this device is after the reported implantation date.If additional information is received regarding the correct date of implantation or device lot number, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 7/17/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: during evaluation of the sample it appeared intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.No anomalies were observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).